MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24704
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon was entrapped on the guidewire.The 80% target lesion was located in the moderately to severely tortuous and severely calcified vessel in the lower leg.A 3.0mm x 60mm x 90cm coyote balloon catheter was advanced for dilatation.During device removal, difficulties were encountered with the 0.014 non-boston scientific guidewire.They tried multiple ways to retrieve the device and had both devices removed together.It was then noted that the yellow end tip came off and went missing.No complications were reported.
 
Event or Problem Description
It was reported that the balloon was entrapped on the guidewire.The 80% target lesion was located in the moderately to severely tortuous and severely calcified vessel in the lower leg.A 3.0mm x 60mm x 90cm coyote balloon catheter was advanced for dilatation.During device removal, difficulties were encountered with the 0.014 non-boston scientific guidewire.They tried multiple ways to retrieve the device and had both devices removed together.It was then noted that the yellow end tip came off and went missing.No complications were reported.It was further reported that the yellow end tip of the balloon has fallen off and was left inside the patient due to the high degree of stenosis and calcification of the anatomy and only discovered missing upon removal.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the balloon is separated 93.5cm from the hub.The guidewire lumen is separated in two pieces and stuck on the returned guidewire.A piece measures approximately 3.3cm and the other piece measures approximately 124.2cm long.There is multiple buckling to the guidewire lumen.Microscopic examination revealed no additional damages.The distal section of the separated balloon, one marker band, part of the guidewire lumen, and the tip did not return for analysis.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18924471
Report Number2124215-2024-16060
Device Sequence Number18503101
Product Code DQY
UDI-Device Identifier08714729797234
UDI-Public08714729797234
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Model Number24704
Device Catalogue Number24704
Device Lot Number0030825075
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: 0.014 ADVANTAGE; GUIDEWIRE: 0.014 ADVANTAGE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown